Maximal function characterizations for new local hardy-type spaces on spaces of homogeneous type

    Research output: Contribution to journalArticlepeer-review

    25 Citations (Scopus)

    Abstract

    Let X be a space of homogeneous type and let Σ be a nonnegative self-adjoint operator on L2(X) enjoying Gaussian estimates. The main aim of this paper is twofold. Firstly, we prove (local) nontangential and radial maximal function characterizations for the local Hardy spaces associated to Σ. This gives the maximal function characterization for local Hardy spaces in the sense of Coifman and Weiss provided that Σ satisfies certain extra conditions. Secondly we introduce local Hardy spaces associated with a critical function ρ which are motivated by the theory of Hardy spaces related to Schrödinger operators and of which include the local Hardy spaces of Coifman and Weiss as a special case. We then prove that these local Hardy spaces can be characterized by (local) nontangential and radial maximal functions related to Σ and ρ, and by global maximal functions associated to ‘perturbations’ of Σ. We apply our theory to obtain a number of new results on maximal characterizations for the local Hardy type spaces in various settings ranging from Schrödinger operators on manifolds to Schrödinger operators on connected and simply connected nilpotent Lie groups.

    Original languageEnglish
    Pages (from-to)7229-7292
    Number of pages64
    JournalTransactions of the American Mathematical Society
    Volume370
    Issue number10
    DOIs
    Publication statusPublished - 1 Oct 2018

    Keywords

    • Atomic decomposition
    • Critical function
    • Hardy space
    • Schrödinger operator
    • The nontangential maximal function
    • The radial maximal function

    Fingerprint

    Dive into the research topics of 'Maximal function characterizations for new local hardy-type spaces on spaces of homogeneous type'. Together they form a unique fingerprint.

    Cite this